My visit to Dr. Redmond (endocrinologist) was very informative. First, he confirmed that I was not going crazy. I am sure many of you have heard that from loved ones. It is true that was is noticeable to you and your eyes is not noticeable to everyone else. I do try and live each day to the fullest right now and not let what the future might hold (worse hair loss) bother me, but it is tough. After alot of normal tests, Dr. Redmond confirmed my suspicion that I am suffering from androgenic alopecia (AA or women pattern baldness). He has put me on sprironolactone 200mg in the morning and Yasmin (birth control) in the evening). I just started on this regimen so I will keep you posted. Here are the tests that he wanted to me to get done:
My hair was healthy. No split ends and thick and tame – I could not break it. The healthy condition of my hair may be the reason that I didn’t loose all of it. My hair loss was due to a “HAIR DESTROYER” causing chemical damage, burning my scalp and my hair ( I think she used a product banned in Australia). I had bald spots on my crown the size of 50 cent pieces and the rest of my hair was singed. I lost my hair gloss, I was left with hair that was as thin a rice paper and breaking everywhere. I had severe itching on my scalp for two years. Not pleasant. I cursed her every day and still do. I bought myself a pair of hairdressing scissors and cut as much hair off as I could; and chipped into it everywhere. I do this every two weeks. Hence I will never go to a hair dresser again and have not colored my hair since December 2012 – I asked for Brown on Brown 10 vol – how could an idiot of a hair destroyer (dresser) get it so wrong.
Greetings ladies, I am so happy I found this website. I have a 19 year old daughter who has been experiencing hair loss for the past 5 years. Throughout high school, she wore hair weave to camouflage what was going on. She is now a sophomore in college and wants to wear her natural hair. It is frustrating her because we don’t know why its happening. Does anybody know of a good endocrinologist in Chicago? Do you think treatments varies depending on ethnicity? She is African American.
Ironically, taking the hormone levothyroxine to treat an underactive thyroid can contribute to some hair loss, among other side effects, but this seems to be more common within the first month of treatment and more often in children than adults. This hair loss is only temporary and will go away as treatment is continued and thyroid hormone levels stabilize.
×